Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Oct 6, 2015, 3:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2015, 3:21 PM MST (22:21 UTC)
- Expired
- Oct 6, 2015, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 35 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS85 KTWC 062221 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST TUE OCT 6 2015 AZZ504-507-514-062300- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 321 PM MST TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 400 PM MST... AT 319 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TANQUE VERDE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...TANQUE VERDE...DREXEL-ALVERNON...REDINGTON...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...SEVEN FALLS...CATALINA STATE PARK...DAVIS-MONTHAN AIR FORCE BASE...SABINO CANYON... TUCSON INTERNATIONAL AIRPORT...AND SAGUARO NATIONAL PARK EAST. LAT...LON 3198 11048 3207 11096 3249 11091 3251 11048 TIME...MOT...LOC 2219Z 216DEG 18KT 3224 11081 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:50 PM MST, 31 minutes earlier.
Area forecast discussion, Oct 6, 2:50 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST TUE OCT 6 2015 .SYNOPSIS...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS THE STATE THROUGH WEDNESDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED STRONG THUNDERSTORMS THROUGH THIS EVENING ACROSS ALL OF SOUTHERN ARIZONA AND THEN MAINLY FROM TUCSON EASTWARD ON WEDNESDAY. IN ADDITION...EXPECT COOLER DAYTIME TEMPERATURES THROUGH WEDNESDAY...AND THEN A WARMING TREND INTO THE WEEKEND. A FEW SHOWERS OR STORMS WILL STILL BE POSSIBLE ALONG THE NEW MEXICO AND INTERNATIONAL BORDERS INTO THE UPCOMING WEEKEND. && .DISCUSSION...A STRONG UPPER LOW PRESSURE SYSTEM WAS CENTERED ALONG THE COLORADO NEAR BLYTHE CALIFORNIA. THIS SYSTEM HAS SHOWN VERY LITTLE MOVEMENT OVER THE LAST 12 HOURS. THE POSITION OF THIS UPPER LOW HAS PUT MUCH OF THE STATE IN AN ASCENT REGION...WITH COLDER AIR ALOFT NOSING IN WITH THE UPPER LOW...RESULTING IN STEEP LAPSE RATES. IN ADDITION...TWO VORT LOBES WERE NOTED ROTATING NORTH/NORTHEAST ACROSS THE STATE OUT AHEAD OF THE UPPER LOW WHICH HELPED ENHANCE CONVECTIVE DEVELOPMENT ACROSS THE FORECAST AREA TODAY. ALL OF THESE FACTORS...A CLASSIC TEXTBOOK CASE...LED TO AN EARLY START TO THE SHOWER/THUNDERSTORM DEVELOPMENT TODAY...WITH ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT BEFORE SLOWLY DIMINISHING. WITH ALL OF THE ABOVE INGREDIENTS REMAINING IN PLACE...WE WILL BE ABLE TO HAVE REPEATED STORM DEVELOPMENT OVER THE SAME AREAS INTO THE EVENING HOURS TONIGHT. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING WILL BE ACROSS THE NORTHERN HALF/NORTHEAST PORTION OF THE FORECAST AREA. THE UPPER LOW WILL MOVE SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH LATE WEDNESDAY BEFORE SLIDING SOUTH INTO NORTHERN MEXICO. THIS WILL LEAD TO A CONTINUED CHANCE OF SHOWER/STORM DEVELOPMENT ON WEDNESDAY...MAINLY FROM TUCSON EASTWARD TO THE NEW MEXICO BORDER. COOLER DAYTIMES TEMPERATURES WILL PERSIST THROUGH WEDNESDAY AS THE UPPER LOW TRACKS NEARLY OVERHEAD. AN UPPER RIDGE WILL THEN BEGIN TO BUILD IN ALONG THE WEST COAST AND INTO THE GREAT BASIN NORTH OF THE AREA LATE IN THE WEEK AND THROUGH THE UPCOMING WEEKEND. AS THIS HAPPENS...THE UPPER LOW LOSES ITS MID LATITUDE SUPPORT AND RETROGRADES WESTWARD ACROSS NORTHERN MEXICO. THE POSITION OF THE LOW WILL BE CLOSE ENOUGH FOR THE MENTION OF SLIGHT CHANCE POPS ALONG THE INTERNATIONAL BORDER THROUGH THIS TIME FRAME...ESPECIALLY WITH SOME LINGERING MOISTURE AND WARMER DAYTIME TEMPERATURES. BY EARLY NEXT WEEK...THE UPPER LOW HAS SHIFTED WESTWARD TO WEST OF THE BAJA PENINSULA. WITH A BROAD RIDGE OVER THE SOUTHWESTERN UNITED STATES...AND THE UPPER LOW CUT-OFF UNDERNEATH THIS RIDGE...THE FLOW ACROSS ARIZONA WILL CONTINUE TO BE SOUTHERLY. LIMITED MOISTURE... ALONG WITH TEMPERATURES WARMING BACK INTO THE 90S WILL RESULT IN A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION...VALID THRU 08/00Z. SCT TO NMRS TSRA WILL MOVE RAPIDLY NE THRU 07/02Z. SOME TSRA WILL HAVE GUSTS TO 45 KTS AND HAIL...ESPECIALLY NORTH OF INTERSTATE 10 OR N OF A KAVQ-KTUS-KLSB. AFT 07Z/02Z EXPECT ISOLD TO SCT SHRA/TSRA AREAWIDE. OTHERWISE EXPECT CLOUD BASES OF SCT-BKN040-060 WITH MT OBSCURATIONS IN TSRA. SFC WINDS SW 10-20KTS TIL 07/02Z OUTSIDE OF TSRA OTHERWISE SFC WINDS LESS THAN 12 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN AREA OF LOW PRESSURE WILL BE HANGING AROUND THE SW US MUCH OF THE COMING WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS IN SE AZ WILL CONTINUE THROUGH WEDNESDAY BUT COOLER TEMPERATURES AND UNSETTLED WEATHER WILL PERSIST THROUGH THE WEEKEND. AS THE LOW MOVES SOUTHWARD...A STRONG EAST WIND WILL DEVELOP OVER SE ARIZONA FRIDAY. OTHERWISE...20 FOOT WINDS WILL BE FAIRLY LIGHT OUTSIDE OF THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Oct 6, 11:43 AM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1143 AM MST TUE OCT 6 2015
AZZ504>506-061930-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1143 AM MST TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 1230 PM MST...
AT 1142 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RED ROCK...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARANA...ELOY...AVRA VALLEY...FRIENDLY CORNERS...PICACHO...RED ROCK
AND PICACHO PEAK.
LAT...LON 3266 11082 3241 11131 3267 11175 3275 11165
3276 11161 3284 11153 3296 11137
TIME...MOT...LOC 1842Z 214DEG 27KT 3253 11124
GLLocal storm report, Oct 6, 12:49 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1249 PM MST TUE OCT 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 5 WNW CATALINA FOOTHILL 32.34N 110.96W
10/06/2015 E1.00 INCH PIMA AZ TWITTER
&&
EVENT NUMBER TWC1500100
KDSpecial weather statement, Oct 6, 1:33 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
133 PM MST TUE OCT 6 2015
AZZ502-504-507-514-062115-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-
133 PM MST TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
215 PM MST...
AT 132 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAGUARO NATIONAL PARK WEST...MOVING NORTHEAST AT 25 MPH AND
NEAR THE TUCSON INTERNATIONAL AIRPORT MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. BRIEFLY TORRENTIAL RAIN IS ALSO EXPECTED AS WELL WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUCSON...ORO VALLEY...MARANA...SAHUARITA...FLOWING WELLS...TANQUE
VERDE...DREXEL-ALVERNON...CASAS ADOBES...DREXEL HEIGHTS...TUCSON
ESTATES...TORTOLITA...LITTLETOWN...VALENCIA WEST...SUMMIT...SOUTH
TUCSON...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...PICTURE
ROCKS...RITA RANCH AND SAN XAVIER MISSION.
LAT...LON 3197 11096 3228 11130 3249 11124 3249 11064
3196 11065
TIME...MOT...LOC 2032Z 228DEG 20KT 3232 11114
GLLocal storm report, Oct 6, 2:21 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST TUE OCT 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 5 NW SAGUARO NATIONAL P 32.23N 110.78W
10/06/2015 M1.00 INCH PIMA AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1500101
CARLAWSpecial weather statement, Oct 6, 2:26 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
226 PM MST TUE OCT 6 2015
AZZ509-510-062230-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
226 PM MST TUE OCT 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAHAM AND GREENLEE
COUNTIES UNTIL 330 PM MST...
AT 223 PM MST...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS.
ONE WAS 15 MILES NORTHWEST OF MORENCI...AND THE OTHER WAS JUST
NORTHEAST OF SAFFORD. BOTH WERE MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. LOCATIONS THAT RECEIVED HEAVY RAIN EARLIER TODAY COULD
SEE ANOTHER DOWNPOUR WHICH COULD CAUSE EXCESSIVE RUNOFF AND
LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
CLIFTON...HANNAGAN MEADOW...MORENCI...ROSE PEAK...GUTHRIE AND BLUE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3274 10956 3321 10966 3377 10930 3377 10906
3295 10906
TIME...MOT...LOC 2123Z 227DEG 29KT 3321 10952
KDSpecial weather statement, Oct 6, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST TUE OCT 6 2015 AZZ504-507-514-062300- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 321 PM MST TUE OCT 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 400 PM MST... AT 319 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TANQUE VERDE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...TANQUE VERDE...DREXEL-ALVERNON...REDINGTON...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...SEVEN FALLS...CATALINA STATE PARK...DAVIS-MONTHAN AIR FORCE BASE...SABINO CANYON... TUCSON INTERNATIONAL AIRPORT...AND SAGUARO NATIONAL PARK EAST. LAT...LON 3198 11048 3207 11096 3249 11091 3251 11048 TIME...MOT...LOC 2219Z 216DEG 18KT 3224 11081 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:36 AM MST | Special Weather Statement | TWC | 24 min | |
| Oct 6, 10:36 AM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 54 min |
| Oct 6, 10:55 AM MST | Special Weather Statement | TWC | Graham | 65 min |
| Oct 6, 11:43 AM MST | Special Weather Statement | TWC | Pinal | 47 min |
| Oct 6, 12:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Oct 6, 12:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Oct 6, 12:33 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Oct 6, 1:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Oct 6, 2:26 PM MST | Special Weather Statement | TWC | Greenlee | 64 min |
| Oct 6, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 32 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.